MAUDE Adverse Event Report: COOK INC REDO DOUBLE LUMEN TPN CATHETER SET; FOZ CATHETER, INTRAVASCULAR, THERAPEUTIC, SHORT-TERM LESS THAN 30 DAYS

COOK INC REDO DOUBLE LUMEN TPN CATHETER SET; FOZ CATHETER, INTRAVASCULAR, THERAPEUTIC, SHORT-TERM LESS THAN 30 DAYS
Model Number N/A
Medical Device Problem Code Leak/Splash (1354)
Health Effect - Clinical Code No Code Available (3191)
Date of Event 11/09/2016
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
Blank fields on this form indicate the information is unknown or unavailable.(b)(4).The event is currently under investigation.
 
Event or Problem Description
It was reported a double lumen catheter, implanted on (b)(6) 2016 for total parenteral nutrition (tpn), was leaking and was replaced with a new one on (b)(6) 2016.A section of the device did not remain inside the patient¿s body.The patient did not require any additional procedures due to this occurrence.According to the initial reporter, the patient did not experience any adverse effects due to this occurrence.
 
Additional Manufacturer Narrative
Initial date received by manufacturer is 11/11/2016.Investigation - evaluation: a review of complaint history, device history record, instructions for use (ifu), specifications and visual inspection,were conducted during the investigation.The complaint device was returned in two segments.The hub segment measured 14cm from the point of separation to the y fitting.The catheter segment measured 23 cm from the distal tip to the point of separation.The device was returned used.Review of the device history record of the finished product shows no nonconforming events that would contribute to this failure mode.A complaint history review revealed there are two other complaints associated with the complaint lot number.Based on the information provided and the results of our investigation, a definitive root cause could not be determined.Measures have been conducted to address this issue.Monitoring will continue to be performed for similar complaints.Initial date received by manufacturer is 11/11/2016.Investigation - evaluation: a review of complaint history, device history record, instructions for use (ifu), specifications and visual inspection,were conducted during the investigation.The complaint device was returned in two segments.The hub segment measured 14cm from the point of separation to the y fitting.The catheter segment measured 23 cm from the distal tip to the point of separation.The device was returned used.Review of the device history record of the finished product shows no nonconforming events that would contribute to this failure mode.A complaint history review revealed there are two other complaints associated with the complaint lot number.Based on the information provided and the results of our investigation, a definitive root cause could not be determined.Measures have been conducted to address this issue.Monitoring will continue to be performed for similar complaints.

Brand Name
REDO DOUBLE LUMEN TPN CATHETER SET
Common Device Name
FOZ CATHETER, INTRAVASCULAR, THERAPEUTIC, SHORT-TERM LESS THAN 30 DAYS
Manufacturer (Section D)
COOK INC
750 daniels way
bloomington IN 47404
MDR Report Key6165743
Report Number1820334-2016-01490
Device Sequence Number377227
Product Code FOZ
UDI-Device Identifier00827002079021
UDI-Public(01)00827002079021(17)190810(10)7031528
Combination Product (Y/N)N
Initial Reporter CountrySE
PMA/510(K) Number
K950118
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2016
Device Explanted Year2016
Reporter Type Manufacturer
Report Source distributor,foreign
Initial Reporter Occupation Other
Type of Report Initial,Followup
Report Date (Section B) 08/16/2017
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Model NumberN/A
Device Catalogue NumberC-TPNS-7.0D-65-REDO
Was Device Available for Evaluation? Yes
Initial Date Received by Manufacturer 11/14/2016
Supplement Date Received by Manufacturer06/27/2017
Initial Report FDA Received Date12/12/2016
Supplement Report FDA Received Date08/16/2017
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;
Patient Age3 YR